Alert archive / North Dakota / Areal Flood Warnings in 2011

Areal Flood Warning 13, NWS Bismarck, ND

May 20, 20117 counties in North Dakota

NWS Bismarck, ND issued this areal flood warning at May 20, 2011, 12:18 PM CDT for 7 counties in North Dakota. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2011, 12:18 PM CDT (17:18 UTC)
Expired
May 23, 2011, 12:53 PM CDT
In force
3 days
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

Counties Burke County, ND, Divide County, ND, McKenzie County, ND, Mountrail County, ND, Renville County, ND, Ward County, ND, Williams County, ND

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this areal flood warning went out at May 20, 10:42 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 20, 10:42 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1042 AM CDT FRI MAY 20 2011

.UPDATE...WILL REPLACE THE FLOOD WATCH FOR ALL THE NORTH DAKOTA COUNTIES
SOUTH AND WEST OF THE MISSOURI BUT MCKENZIE TO AN OVERLAND FLOOD
ADVISORY.

&&

.DISCUSSION...A WAVE MOVING AROUND THE UPPER LEVEL LOW HAS SHOWERS...AND
SCATTERED THUNDERSTORMS INTO WESTERN NORTH DAKOTA. DICKINSON HAS
RECEIVED 0.82 INCHES IN THE PAST 3 HOURS AND 0.95 INCHES SINCE
MIDNIGHT. WILL REPLACE THE FLOOD WATCH FOR ALL COUNTIES SOUTH AND
WEST OF THE MISSOURI EXCEPT FOR MCKENZIE WITH AN OVERLAND FLOOD
ADVISORY. OTHERWISE HAVE UPDATED THE WORDING OF THE FORECAST TO
INCLUDE SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY RAIN
THROUGH THE DAY.

&&

.AVIATION...SKY AND VISIBILITY CONDITIONS WILL VARY CONSIDERABLY
DUE TO SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN. FREQUENT IFR
CONDITIONS DUE TO LOW VISIBILITIES AND LOW CEILINGS CAN BE
EXPECTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY EVENING FOR NDZ001>005-009>013-017-
021>023-025-035>037-046>048-050-051.

&&

TSW
Hazardous weather outlook, May 20, 11:08 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1108 AM CDT FRI MAY 20 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211615-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1108 AM CDT FRI MAY 20 2011 /1008 AM MDT FRI MAY 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH AND FLOOD ADVISORIES HAVE BEEN ISSUED THROUGH
SATURDAY. GO TO WWW.WEATHER.GOV/BIS FOR DETAILS.

MODERATE TO HEAVY RAIN IS FORECAST OVER WESTERN AND PARTS OF
CENTRAL NORTH DAKOTA TODAY AND CONTINUE TONIGHT. SCATTERED
THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN...HEAVY AT TIMES IF FORECAST TO OCCUR THROUGH SATURDAY. THERE
IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. TOTAL
RAINFALL AMOUNTS BETWEEN 1.5 INCHES TO 2.5 INCHES ARE EXPECTED
ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE
WITH ANY HEAVY RAINFALL AND AMOUNTS RECEIVED FROM THURSDAY NIGHT
THROUGH THE WEEKEND AT 701-233-4582.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 10:31 AM CDTAreal Flood AdvisoryBISAdams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 2 more48 hr
May 20, 10:45 AM CDTAreal Flood AdvisoryBISGrant, Sioux48 hr
May 20, 11:10 AM CDTRiver Flood WarningBISWard27 hr

Nearby

Areal Flood Warnings in North Dakota, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.